Alert archive / California / Winter Storm Warnings in 2012

Winter Storm Warning 3, NWS Sacramento, CA

January 22, 2012

NWS Sacramento, CA issued this winter storm warning at Jan 22, 2012, 3:12 AM PST. It took effect at Jan 22, 2012, 9:00 AM PST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2012, 3:12 AM PST (11:12 UTC)
In effect from
Jan 22, 2012, 9:00 AM PST
Expired
Jan 23, 2012, 11:55 AM PST
In force
27 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WWUS46 KSTO 221112
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
312 AM PST SUN JAN 22 2012

CAZ013-014-063-230200-
/O.UPG.KSTO.WS.A.0002.120122T1700Z-120123T1400Z/
/O.NEW.KSTO.WS.W.0003.120122T1700Z-120123T1400Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
312 AM PST SUN JAN 22 2012

...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
PST MONDAY ABOVE 3500 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW...AND/OR BLOWING
SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM PST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.


* SNOW ACCUMULATIONS: 10 TO 15 INCHES AT HIGHER ELEVATIONS WITH
  SEVERAL INCHES OF SNOW POSSIBLE DOWN TO AROUND 3500 FEET.

* ELEVATION: ABOVE 3500 FEET

* TIMING: MID TO LATE SUNDAY MORNING THROUGH EARLY MONDAY MORNING.

* LOCATIONS INCLUDE: ALDER SPRINGS

* WINDS: SOUTH WIND GUSTS 30 TO 40 MPH OVER RIDGE-TOPS.

* IMPACTS: SNOW AND BLOWING SNOW WILL CAUSE HAZARDOUS DRIVING
  CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.


&&

$$

CAZ068-069-230200-
/O.UPG.KSTO.WS.A.0002.120122T2000Z-120123T2000Z/
/O.NEW.KSTO.WS.W.0003.120122T2000Z-120123T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...CHESTER
312 AM PST SUN JAN 22 2012

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO NOON PST
MONDAY ABOVE 4500 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING ABOVE 4500 FEET FOR HEAVY SNOW...AND/OR BLOWING
SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO NOON PST MONDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.


* SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW ABOVE 6000 FEET WITH 
  UP TO 1 FOOT OF SNOW TO 4500 FEET. 

* ELEVATION: ABOVE 4500 FEET.

* TIMING: SUNDAY AFTERNOON THROUGH MONDAY MORNING.

* LOCATIONS INCLUDE: CHESTER

* WINDS: SOUTH WIND GUSTS 30 TO 40 ALONG THE SLOPES AND UP TO 50
  MPH OVER RIDGE-TOPS.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS...
  HEAVY SNOW AND POOR VISIBILITIES. DIFFICULT BACK COUNTRY
  TRAVELING CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
5 follow-up statements
255 
WWUS46 KSTO 221802
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1002 AM PST SUN JAN 22 2012

CAZ013-014-063-230615-
/O.CON.KSTO.WS.W.0003.000000T0000Z-120123T1400Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
1002 AM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY
ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
6 AM PST MONDAY. 

* SNOW ACCUMULATIONS: 10 TO 15 INCHES AT HIGHER ELEVATIONS WITH
  SEVERAL INCHES OF SNOW POSSIBLE DOWN TO AROUND 3000 FEET.

* ELEVATION: HEAVY SNOW ABOVE 3500 FEET...SOME LIGHT SNOW DOWN TO
  AROUND 2500 FEET.

* TIMING: PERIODS OF LIGHT SNOW THIS MORNING AND EARLY
  AFTERNOON...HEAVIEST SNOWFALL LATE THIS AFTERNOON THROUGH
  TONIGHT. SNOW TAPERING OFF MONDAY MORNING.

* LOCATIONS INCLUDE: ALDER SPRINGS

* WINDS: SOUTH WIND GUSTS 30 TO 40 MPH OVER RIDGE-TOPS.

* IMPACTS: SNOW AND BLOWING SNOW WILL CAUSE HAZARDOUS DRIVING 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ068-069-230615-
/O.CON.KSTO.WS.W.0003.120122T2000Z-120123T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...CHESTER
1002 AM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST MONDAY
ABOVE 4500 FEET...

A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL
NOON PST MONDAY. 

* SNOW ACCUMULATIONS: 18 TO 24 INCHES OF SNOW ABOVE 6000 FEET WITH
  UP TO 1 FOOT OF SNOW DOWN TO 4500 FEET.

* ELEVATION: ABOVE 4500 FEET.

* TIMING: SUNDAY AFTERNOON THROUGH MONDAY MORNING. LIGHT SNOWFALL
  MOST OF TODAY WITH HEAVY SNOWFALL TONIGHT THROUGH MONDAY
  MORNING.

* LOCATIONS INCLUDE: CHESTER...BLUE CANYON...INTERSTATE
  80...HIGHWAY 50 AND HIGHWAY 88.

* WINDS: SOUTH WIND GUSTS 30 TO 40 ALONG THE SLOPES AND UP TO 65
  MPH OVER RIDGE-TOPS...STRONGEST WINDS TONIGHT.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS... 
  HEAVY SNOW AND POOR VISIBILITIES. DIFFICULT BACK COUNTRY 
  TRAVELING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
605 
WWUS46 KSTO 222233
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
233 PM PST SUN JAN 22 2012

CAZ013-014-063-231045-
/O.CON.KSTO.WS.W.0003.000000T0000Z-120123T1400Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
233 PM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY
ABOVE 3000 FEET...

A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 6
AM PST MONDAY.

* SNOW ACCUMULATIONS: 10 TO 15 INCHES AT HIGHER ELEVATIONS WITH
  SEVERAL INCHES OF SNOW POSSIBLE DOWN TO AROUND 2000
  FEET...LOCALLY LOWER.

* ELEVATION: HEAVY SNOW ABOVE 3000 FEET...SEVERAL INCHES OF SNOW
  DOWN TO AROUND 2000 FEET.

* TIMING: PERIODS SNOW...HEAVIEST SNOWFALL LATE THIS AFTERNOON
  THROUGH TONIGHT. SNOW TAPERING OFF MONDAY MORNING.

* LOCATIONS INCLUDE: ALDER SPRINGS

* WINDS: SOUTH WIND GUSTS 30 TO 40 MPH OVER RIDGE-TOPS.

* IMPACTS: SNOW AND BLOWING SNOW WILL CAUSE HAZARDOUS DRIVING 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ068-069-231045-
/O.CON.KSTO.WS.W.0003.000000T0000Z-120123T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
233 PM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST MONDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
NOON PST MONDAY.

* SNOW ACCUMULATIONS: 18 TO 24 INCHES OF SNOW ABOVE 6000 FEET WITH
  UP TO 1 FOOT OF SNOW DOWN TO 4000 FEET...WITH SEVERAL INCHES OF
  SNOW DOWN TO AROUND 3000 FEET.

* ELEVATION: ABOVE 4000 FEET.

* TIMING: THROUGH MONDAY MORNING. DOWN TO AROUND 3000 FEET THIS
  EVENING...LOCALLY LOWER FOR THE NORTHERN FOOTHILLS. HEAVY
  SNOWFALL TONIGHT THROUGH MONDAY MORNING.

* LOCATIONS INCLUDE: CHESTER...BLUE CANYON...HIGHWAY 36...INTERSTATE
  80... HIGHWAY 50 AND HIGHWAY 88.

* WINDS: SOUTH WIND GUSTS 30 TO 40 ALONG THE SLOPES AND UP TO 
  65 MPH OVER RIDGE-TOPS...STRONGEST WINDS TONIGHT. 

* IMPACTS: HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS... 
  HEAVY SNOW AND POOR VISIBILITIES. DIFFICULT BACK COUNTRY 
  TRAVELING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ066-230400-
/O.NEW.KSTO.WW.Y.0005.120122T2233Z-120123T0400Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
233 PM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING
ABOVE 2000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 2000 FEET FOR SNOW WHICH IS IN EFFECT UNTIL
8 PM PST THIS EVENING.


* SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW ACCUMULATION ABOVE
  2500 FEET WITH UP TO AN INCH OF SNOW DOWN TO 2000 FEET.

* ELEVATION: ABOVE 2000 FEET.

* TIMING: THIS AFTERNOON THROUGH 8 PM.

* LOCATIONS INCLUDE: MAGALIA


* IMPACTS: SNOW COVERED ROADS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.


&&

$$
469 
WWUS46 KSTO 230400
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
800 PM PST SUN JAN 22 2012

CAZ066-230500-
/O.EXP.KSTO.WW.Y.0005.000000T0000Z-120123T0400Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
800 PM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY FOR THE NORTHERN SIERRA NEVADA
FOOTHILLS IS NO LONGER IN EFFECT.

$$

CAZ013-014-063-231400-
/O.CON.KSTO.WS.W.0003.000000T0000Z-120123T1400Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
800 PM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST MONDAY
ABOVE 3000 FEET...

A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
6 AM PST MONDAY. 

* SNOW ACCUMULATIONS: 10 TO 15 INCHES AT HIGHER ELEVATIONS WITH 
  SEVERAL INCHES OF SNOW POSSIBLE DOWN TO AROUND 2000 FEET... 
  LOCALLY LOWER. 

* ELEVATION: ABOVE 3000 FEET.

* TIMING: PERIODS SNOW...HEAVIEST SNOWFALL LATE THIS AFTERNOON 
  THROUGH TONIGHT. SNOW TAPERING OFF MONDAY MORNING.

* LOCATIONS INCLUDE: ALDER SPRINGS

* WINDS: SOUTH WIND GUSTS 30 TO 40 MPH OVER RIDGE-TOPS.

* IMPACTS: SNOW AND BLOWING SNOW WILL CAUSE HAZARDOUS DRIVING 
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ068-069-231600-
/O.CON.KSTO.WS.W.0003.000000T0000Z-120123T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
800 PM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST MONDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
NOON PST MONDAY. 

* SNOW ACCUMULATIONS: 18 TO 24 INCHES OF SNOW ABOVE 6000 FEET 
  WITH UP TO 1 FOOT OF SNOW DOWN TO 4000 FEET...WITH SEVERAL 
  INCHES OF SNOW DOWN TO AROUND 3000 FEET. 

* ELEVATION: ABOVE 4000 FEET.

* TIMING: THROUGH MONDAY MORNING. DOWN TO AROUND 3000 FEET THIS 
  EVENING...LOCALLY LOWER FOR THE NORTHERN FOOTHILLS. HEAVY 
  SNOWFALL TONIGHT THROUGH MONDAY MORNING.

* LOCATIONS INCLUDE: CHESTER...QUINCY

* WINDS: SOUTH WIND GUSTS 30 TO 40 ALONG THE SLOPES AND UP TO 
  65 MPH OVER RIDGE-TOPS...STRONGEST WINDS TONIGHT.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS... 
  HEAVY SNOW AND POOR VISIBILITIES. DIFFICULT BACK COUNTRY 
  TRAVELING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
865 
WWUS46 KSTO 231405
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
605 AM PST MON JAN 23 2012

CAZ013-014-063-231515-
/O.EXP.KSTO.WS.W.0003.000000T0000Z-120123T1400Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
605 AM PST MON JAN 23 2012

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT FOR THE SHASTA
COUNTY MOUNTAINS AND THE COASTAL RANGE. 

SNOW HAS DECREASED OVER THE AREA AND WILL END THIS MORNING. LITTLE
ADDITIONAL ACCUMULATION IS EXPECTED. 

$$

CAZ068-069-232000-
/O.CON.KSTO.WS.W.0003.000000T0000Z-120123T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
605 AM PST MON JAN 23 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
NOON PST TODAY FOR THE SIERRA NEVADA INCLUDING WESTERN PLUMAS
COUNTY. 

* TOTAL SNOW ACCUMULATIONS: 18 TO 24 INCHES OF SNOW ABOVE 6000
  FEET WITH UP TO 1 FOOT OF SNOW DOWN TO 4000 FEET...WITH SEVERAL
  INCHES OF SNOW DOWN TO AROUND 3000 FEET.

* ELEVATION: ABOVE 4000 FEET.

* TIMING: SNOW DIMINISHING THIS AFTERNOON.

* LOCATIONS INCLUDE: CHESTER...QUINCY...MAJOR PASSES ON INTERSTATE
  80 AND HIGHWAY 50. 

* WINDS: SOUTH WIND GUSTS 30 TO 40 ALONG THE SLOPES AND UP TO 
  65 MPH OVER RIDGE-TOPS...STRONGEST WINDS TONIGHT.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS... 
  HEAVY SNOW AND POOR VISIBILITIES. DIFFICULT BACK COUNTRY 
  TRAVELING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$


JHM
487 
WWUS46 KSTO 231955
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1155 AM PST MON JAN 23 2012

CAZ068-069-232100-
/O.CAN.KSTO.WS.W.0003.000000T0000Z-120123T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
1155 AM PST MON JAN 23 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. 

LIGHT SNOW SHOWERS ARE POSSIBLE INTO THIS AFTERNOON...BUT LITTLE
ADDITIONAL ACCUMULATION IS EXPECTED. SLICK ROADS AND SLOW TRAVEL
MAY PERSIST INTO THE EVENING.  

$$

SG

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 21, 9:55 PM PST, 5 hours 17 minutes earlier.

Area forecast discussion, Jan 21, 9:55 PM PST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
955 PM PST SAT JAN 21 2012

.DISCUSSION...
NORCAL PRESENTLY IN A LULL BEFORE THE NEXT SYSTEM ARRIVES SUNDAY.
SATELLITE IMAGERY SHOWS THE SYSTEM CONTINUING TO DEVELOP WEST OF
130W WITH HIGH CLOUDS OUT AHEAD OF IT ALREADY MOVING INTO THE REGION
THIS EVENING. SIMILAR TO THE FRIDAY/S SYSTEM...THIS ONE WILL ALSO
HAVE A TAP TO DEEP MOISTURE WITH A WIDE SWATH OF INCH PLUS PW NOTED
ON IMAGERY OFF THE NORCAL COAST. STILL APPEARS MAINLY LIGHT
PRECIPITATION WILL HOLD OFF UNTIL AFTER 12Z WHEN WARM ADVECTION
RAPIDLY INCREASES...THEN PRECIPITATION AND WIND INCREASES LATER
SUNDAY AFTERNOON AND EVENING AS COLD FRONT APPROACHES AND
LARGE-SCALE ASCENT INCREASES WITH UPPER JET IMPINGING ON THE REGION.

UPDATES OUT.

&&

.PREVIOUS SHORT TERM DISCUSSION...
SNOW SHOWERS CONTINUE THIS AFTERNOON OVER THE WESTERN SLOPES FOR THE
VALLEY ISOLATED SHOWERS CONTINUE TO POP UP. THIS ACTIVITY WILL ALL
END DURING THE EVENING HOURS.

THE FOCUS NOW IS ON THE NEXT SYSTEM WHICH WILL BE COMING IN ON
SUNDAY. THE HEAVIEST RAINFALL LOOKS TO OCCUR SUNDAY NIGHT INTO
MONDAY MORNING FOR MOST OF THE INTERIOR...BUT SOME MODERATE RAINFALL
COULD START DURING THE MID TO LATE MORNING HOURS FOR THE NORTHERN
COASTAL MOUNTAINS AND FROM AROUND LASSEN PARK NORTHWARD. SNOW LEVELS
WILL NOT BE TOO HIGH BUT WILL BE ABOVE THE FOOTHILLS. ABOVE 6000
FEET 1 TO 2 FEET OF NEW SNOW LOOKS POSSIBLE...WITH LESSOR AMOUNTS
DOWN TO AROUND 4000 FEET FOR THE SOUTHERN AREAS...WHILE OVER THE
NORTH SNOW LEVELS WILL BE AROUND 3000 FT WITH 10 TO 18 INCHES OF
SNOW EXPECTED ABOVE 4500 FEET WITH SEVERAL INCHES OF SNOW DOWN TO
AROUND 3000 FEET.

AS THE JET NOSES OVER THE REGION IN THE AFTERNOON AND EVENING HOURS
WINDS WILL INCREASE ACROSS THE INTERIOR AND BECOME BREEZY TO LOCALLY
WINDY. THE WINDS WILL CONTINUE INTO THE MORNING HOURS OF MONDAY
BEFORE DECREASING AS THE SURFACE LOW PUSHES SOUTHWARD BY MONTEREY
BAY.

BY MONDAY EVENING MOST OF THE INTERIOR WILL BE DRY AND WILL REMAIN
DRY NEXT WEEK. FOG MAY EVENTUALLY BECOME AN ISSUE BY THE MIDDLE OF
NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. WE HAVE TRIMMED
BACK ON THE PRECIPITATION CHANCES BUT LEFT LOW CHANCES OVER THE
NORTHERN MOUNTAINS ON TUESDAY AND WEDNESDAY DUE TO THE TAIL OF THE
SYSTEMS THAT WILL BE PUSHED INTO THE PACIFIC NORTHWEST JUST BRUSHING
THE FAR NORTHERN AREAS.

&&

.EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...
FORECAST CONFIDENCE FOR THE EXTENDED FORECAST IS ABOUT AVERAGE WITH
EASTERN PACIFIC RIDGING RETURNING OVER NORTHERN CALIFORNIA. THIS IS
EXPECTED TO BRING ABOVE NORMAL TEMPERATURES AND GENERALLY DRY
WEATHER TO SOUTHERN PORTIONS OF THE FORECAST AREA. WET GROUND
COUPLED WITH LIGHT WINDS AND LIMITED CLOUD COVER COULD ALLOW SOME
FOG AND MIST TO DEVELOP OVER THE DELTA AND THE VALLEY SOUTH OF
MARYSVILLE ON WEDNESDAY AND THURSDAY MORNINGS. NORTHERLY WINDS
SHOULD INHIBIT FOG FORMATION ON FRIDAY AND SATURDAY.

THE RIDGING MAY FLATTEN ENOUGH TO ALLOW WEAK SHORTWAVES TO PASS OVER
FAR NORTHERN CALIFORNIA. DYNAMICS LOOK RATHER WEAK BUT THERE MAY BE
ENOUGH MOISTURE FOR SOME PRECIPITATION OVER THE NORTHERN MOUNTAINS
EACH DAY. EK

&&

.AVIATION...
WK UPR RDG MOVS THRU TNGT THEN NXT PAC FNTL SYS MOVS INLD SUN INTO
MON. FOR CNTRL VLY/NRN INTR AND CSTL MTNS...MNLY VFR THRU ABT 15Z
SUN THEN BCMG WDSPRD MVFR WITH AREAS IFR/LIFR THRU MON MRNG. FOR
SIERNEV...ISOLD IFR/LIFR IN MTN VLY ST/FOG OVNGT THEN BCMG WDSPRD
IFR/LIFR AFT 18Z SUN IN PCPN CONT INTO MON. SN LVLS SUN 030-040 FOR
NRN INTR MTNS AND CSTL RNGE AND 035 TO 050 OVR SIERNEV. NWLY FLOW
ALF BKG TO SWLY SUN. IN CNTRL VLY...AREAS S-SE SFC WND GSTS TO 25
KTS OR GTR AFT 18Z SUN. OMTNS...AREAS S-SWLY SFC WND GSTS 35-50 KTS
SUN.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
ABOVE 4500 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA...
WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
ABOVE 3500 FEET FOR THE BURNEY BASIN/EASTERN SHASTA COUNTY...
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY.

&&
Hazardous weather outlook, Jan 21, 7:00 AM PST, 20 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST SAT JAN 21 2012

CAZ013>019-063-064-066>069-221500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

BRUNT OF STORM HAS PASSED TO OUR EAST. HOWEVER POST-FRONTAL STORMS
HAVE DEVELOPED THIS MORNING...INCLUDING ISOLATED THUNDERSTORMS.
EXPECT AN ADDITIONAL 2-7 INCHES OF SNOW FOR THE SIERRA AND 0.05-0.60
INCHES OF RAIN FOR THE VALLEY/FOOTHILLS AS SHOWERS TAPER OFF
THROUGHOUT THE DAY.

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE NEXT
STORM SYSTEM ARRIVES SUNDAY INTO MONDAY. THIS STORM WILL NOT HAVE AS
MUCH WIND...RAIN...AND SNOW AS THE CURRENT STORM BUT COULD STILL
IMPACT TRAVEL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:33 PM PSTWinter Weather AdvisorySTO5 hr

Nearby

Winter Storm Warnings in California, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.